advertisement
Question
Posted by: norma | 2011/01/18

epilepsy

My son is 17 years old and was diagnosed three years ago with epilepsy. The MRI''s were all normal and something showed in the eeg only when he hyper ventilates. He is on three different medications such as keppra 1000mg, lamitor 200mg and epilem 400mg per day. Why is he on so much medication and gets fits more often. These tablets are suppose to help him to be fit free but this is not happening. Can these tablets make him to get fits and how will I know which one is working for him. What will happen if he was wrongfully diagnosed with epilepsy. Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Norma
Epilepsy is diagnosed with a combination of tests - MR's, the EEG, clinical picture, symptoms and physical examination. If one medication is not helping, often a 2nd and 3rd is added rather than increasing the 1st one's dosage as most of the epileptic medications have unpleasant side effects, which increase with dosage. The tablets reduce the irritability of the brain and reduce fits, so would not cause fits. If you are uncertain about the diagnosis, get a second opinion from another neurologist. Take all the results of EEG's and MR's etc with to the second neurologist.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Mary | 2011/01/20

I also have epilepsy. I can refer you to an excellent neurologist if you are in the Centurion / Pta are.

Reply to Mary
Posted by: Cyberdoc | 2011/01/18

Hallo Norma
Epilepsy is diagnosed with a combination of tests - MR's, the EEG, clinical picture, symptoms and physical examination. If one medication is not helping, often a 2nd and 3rd is added rather than increasing the 1st one's dosage as most of the epileptic medications have unpleasant side effects, which increase with dosage. The tablets reduce the irritability of the brain and reduce fits, so would not cause fits. If you are uncertain about the diagnosis, get a second opinion from another neurologist. Take all the results of EEG's and MR's etc with to the second neurologist.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement